MAUDE Adverse Event Report: ANGIODYNAMICS THERMOPAD; RF PAD

ANGIODYNAMICS THERMOPAD; RF PAD
Catalog Number H7877001026490
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Codes Skin Irritation (2076); Burn, Thermal (2530)
Date of Event 06/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation into the root cause of this incident is currently in progress.The results of the investigation and any follow up information will be sent via a follow up medwatch.A sample is expected to be received.Complaint# (b)(4).
 
Event or Problem Description
As reported on (b)(6) 2016 by international territory manager, patient received skin burns post-procedure.No further information received so assuming patient was okay and customer continued to us the rfa equipment(different lot number of thermopads).
 
Additional Manufacturer Narrative
The customer's reported complaint description of "patient received skin burns post-procedure" is confirmed.The dispersive pads are a finished purchased device supplied to angiodynamics by (b)(4).(b)(4) and the returned device were forwarded to (b)(4) for evaluation, root cause determination and a corrective action.Per (b)(4) results from (b)(4), no containment is warranted.All inventory for this lot and raw materials/ subcomponents used in the production of lot# y011615-17 have been shipped to the customer or have been exhausted.A review of the dhr production batch records did not reveal any non-conformanaces associated with this issue.Testing of the returned device confirmed that it met device specifications.As stated int he ifu, there is a risk of burns during surgery.This device has a related hardware unit (serial number (b)(4)).Based on the service order (b)(4) (hw unit complaint file), there is no indication the rfa unit malfunctioned.Based on the low frequency, no adverse trends, no issues noted in the lot history review for the packaging and component lots, and adequate process controls in place, no corrective action to be taken by angiodynamics at this time.(b)(4).

Brand Name
THERMOPAD
Common Device Name
RF PAD
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key5781726
Report Number1056436-2016-00032
Device Sequence Number10849143
Product Code GEI
UDI-Device IdentifierH7877001026490
UDI-PublicH7877001026490
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Paramedic
Type of Report Initial,Followup
Report Date (Section B) 06/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberH7877001026490
Device Lot NumberY011615-17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;